Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What causes increase in TC 39800 after fever and cold?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
My daughter is 4y 10 month. from last 3 days she had cough, fever and cold, vomiting.. she has been advised p-500( Paracetamol) syrup, T -Minic, Bricarex-A and Monticop and Augmentin DDS. Now she is recoverd after the above medication and Now the blood report says TC is 39800 Cells/Cumm and DC P90% E05% and M 05% , Platelet count 4.8 Lakhs and PF/PV Antigen is negative. Please advise what is the reason for increse in TC 39800/- doctoer said Dengue and Malaria is not there? Now they suggested Xray to find out the reason for the same?
Posted Mon, 13 Jan 2014 in Child Health
 
 
Answered by Dr. E Venkata Ramana 25 hours later
Brief Answer: suggestive of presence of bacterial infection. Detailed Answer: Hi, Thank you for your query on Healthcare Magic. The increase in WBC along with raised polymorph count is suggestive of bacterial infection. Bacterial infections such as middle ear infections, pneumonia, and urinary tract infections will be associated with increased WBC counts. X ray has been ordered by the doctor to look for the presence of bacterial infection such as infection in the lungs (pneumonia). If required, further tests such as complete urine examination, urine for culture and sensitivity, and blood for culture may be required to locate the source of infection. Therefore I suggest you to continue the medication as prescribed by the Pediatrician and be in follow up till the child completely recovers from the infection. Hope I have answered your query, if you have any clarification please let me know. Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes increase in TC 39800 after fever and cold? 4 minutes later
today Docter advised not to do any xray since baby is recovered. suggested to continue with antibiotics for another 7days pls let us know or view
 
 
Answered by Dr. E Venkata Ramana 12 hours later
Brief Answer: I suggest you to follow the advice of your doctor. Detailed Answer: Hi Rama XXXXXXX Thank you for getting back. It is okay to continue the antibiotic for another 7 days as prescribed by the pediatrician. If the child responded to antibiotic and the child is having no fever, I suggest you to continue the medication and further investigations may not be required as suggested by your doctor. But be in follow up with the doctor and if necessary repeat complete blood picture after completion of antibiotic course with consulting the pediatrician. Hope I have answered your query, if you have any clarification please let me know. Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor